Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Truvada and Kidney stones?

(1/1)

clarke:
Hello to all of you. I've been on Truvada for about 6 months, and I read the anecdote about low stress levels, which we think may include me as well on that.  I'm also wondering about kidney stones. I was diagnosed as having AIDS in 1994 (I had AIDS related dementia when diagnosed). I'll be 53 this year, my CD4 is over 600, and VL undetectable.  I've been on Truvada for a little over 6 months (my MD kept asking me about starting it as I had Hep B in 1979).  Now I've read that Truvada has little to do, if nothing at all with helping with the liver (and the literature seems to suggest more harm than good.  Truvada.com).  Anyhow, now I have a stone over 1/4" in diameter in my urinary bladder.  I drink about 1 1/2 to 2 liters of water each day (I've done this since I was on Crix years ago). I have 1 mug of coffee (black and hot) in the a.m. and drink very little if any soda's (from Whole Foods.  We've been working on eating organic/natural unprocessed foods.

Oh, glad to meet ya'll.

clarke

RVinVA:
I've had kidney stones since I was 17 (I'm now 46), so I've dealt with them the better part of my life. When I was first diagnosed with HIV back in 2004, I had to go on meds right away. My doctor prescribed sustiva and truvada. The first question out of my mouth was "Will either of these drugs increase the likelihood of getting kidney stones?" My doctor told me that kidney stones aren't a side effect of either drug. So far, so good on that front, though I still drink a ton of water a day.

Rob

newt:
Kidney stones are not associated with NRTIs like Viread (tenofovir), they's mainly associated with Crix, but NB: Kaletra also may be a likely culprit, perhaps up to 4% get kidney/gall stones and other calcification (discounting, say, arterial deposits which are prob. more common, hmm...).  By extrapolation, you might say all PIs have potential contribute to this (by some unknown metabolic effect on calcium metabolism), but tis unrecorded as far as I know apart from Kaletra (and Crix).

Kidney stones and other calculus build-up seen in 4% of those on Kaletra-based HAART

- matt

clarke:
Oh, I had the Crix "sludge" several years ago, I've hurt before, but never like THAT (lol).

Well, I'm hoping all the cranberry juice will help. 

Navigation

[0] Message Index

Go to full version